Verified Numerical Computations for an Inverse Elliptic Eigenvalue Problem with Finite Data

Mitsuhiro T. Nakao, Yoshitaka Watanabe, Nobito Yamamoto

Research output: Contribution to journalArticle


We consider a numerical enclosure method for solutions of an inverse Dirichlet eigenvalue problem. When the finite number of prescribed eigenvalues are given, we reconstruct a potential function, with guaranteed error bounds, for which the corresponding elliptic operator exactly has those eigenvalues including the ordering property. All computations are executed with numerical verifications based upon the finite and infinite fixed point theorems using interval arithmetic. Therefore, the results obtained are mathematically correct. We present numerical examples which confirm us the enclosure algorithm works on real problems.

Original languageEnglish
Pages (from-to)587-602
Number of pages16
JournalJapan Journal of Industrial and Applied Mathematics
Issue number2
Publication statusPublished - Jun 2001


All Science Journal Classification (ASJC) codes

  • Engineering(all)
  • Applied Mathematics

Cite this